Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Feb 27, 2020, 3:34 PM CST for Marinette County, Wisconsin; Menominee County, Michigan. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2020, 3:34 PM CST (21:34 UTC)
- Expired
- Mar 2, 2020, 10:19 AM CST
- In force
- 4 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near Pembine (PBIW3). The gauge peaked at 16.62 ft at Feb 29, 2020, 4:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
928 WGUS43 KGRB 272134 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 334 PM CST Thu Feb 27 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam has caused the river to rise above flood stage this afternoon near Pembine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Friday morning by 11 AM CST. && MIC109-WIC075-281700- /O.NEW.KGRB.FL.W.0008.200227T2134Z-000000T0000Z/ /PBIW3.1.ER.200227T2023Z.200227T2100Z.000000T0000Z.NO/ 334 PM CST Thu Feb 27 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Menominee River near Pembine. * From this afternoon until further notice. * At 3:00 PM CST Thursday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 3:00 PM CST Thursday was 15.2 feet. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. The river will fluctuate over the next several days due to an ice jam. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Eckberg
8 follow-up statements
610 WGUS83 KGRB 280253 FLSGRB Flood Statement National Weather Service Green Bay WI 853 PM CST Thu Feb 27 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will continue to cause the river to remain around flood stage through Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Friday afternoon by 1200 PM CST. && MIC109-WIC075-281800- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200227T2245Z.000000T0000Z.NO/ 853 PM CST Thu Feb 27 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 8:00 PM CST Thursday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 PM CST Thursday was 15.4 feet. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Eckberg
554 WGUS83 KGRB 281642 FLSGRB Flood Statement National Weather Service Green Bay WI 1042 AM CST Fri Feb 28 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will continue to cause the river to remain around flood stage for the next few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov. The next statement will be issued tonight by 1000 PM CST. && MIC109-WIC075-290400- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200227T2245Z.000000T0000Z.NO/ 1042 AM CST Fri Feb 28 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 10:00 AM CST Friday morning, the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ SAC
938 WGUS83 KGRB 290247 FLSGRB Flood Statement National Weather Service Green Bay WI 847 PM CST Fri Feb 28 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will continue to cause the river to remain around flood stage for the next few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning by 1145 AM CST. && MIC109-WIC075-291800- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200227T2245Z.000000T0000Z.NO/ 847 PM CST Fri Feb 28 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 8:00 PM CST Thursday, February 27 the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 PM CST Thursday was 15.4 feet. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ MPC
434 WGUS83 KGRB 291628 FLSGRB Flood Statement National Weather Service Green Bay WI 1028 AM CST Sat Feb 29 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will cause water to infiltrate the lowlands along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov. The next statement will be issued tonight by 1100 PM CST. && MIC109-WIC075-010500- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/ 1028 AM CST Sat Feb 29 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 9:00 AM CST Saturday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 AM CST Saturday was 16.0 feet. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ SAC
883 WGUS83 KGRB 010236 FLSGRB Flood Statement National Weather Service Green Bay WI 836 PM CST Sat Feb 29 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will continue to cause the river to remain around flood stage for the next few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov. The next statement will be issued Sunday morning by 1145 AM CST. && MIC109-WIC075-011745- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/ 836 PM CST Sat Feb 29 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 8:00 AM CST Saturday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 AM CST Saturday was 16.0 feet. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ MPC
435 WGUS83 KGRB 011643 FLSGRB Flood Statement National Weather Service Green Bay WI 1043 AM CST Sun Mar 1 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will continue to cause the river to remain above flood stage for the next few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov. The next statement will be issued tonight by 1100 PM CST. && MIC109-WIC075-020515- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/ 1043 AM CST Sun Mar 1 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 9:00 AM CST Sunday, the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 AM CST Saturday was 16.0 feet. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ SAC
805 WGUS83 KGRB 020235 FLSGRB Flood Statement National Weather Service Green Bay WI 835 PM CST Sun Mar 1 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will continue to cause the river to remain above flood stage for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov. The next statement will be issued Monday morning by 1145 AM CST. && MIC109-WIC075-021745- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/ 835 PM CST Sun Mar 1 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 8:00 AM CST Saturday, February 29 the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 AM CST Saturday was 16.0 feet. * Forecast...No forecast is available for this location. * Impact...At 15.0 feet, There is a minor ice jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ MPC
531 WGUS83 KGRB 021619 FLSGRB Flood Statement National Weather Service Green Bay WI 1019 AM CST Mon Mar 2 2020 ...The Flood Warning is cancelled for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. MIC109-WIC075-021730- /O.CAN.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/ 1019 AM CST Mon Mar 2 2020 ...The Flood Warning for the Menominee River near Pembine has been cancelled... The Flood Warning is cancelled for the Menominee River near Pembine. * At 8:00 AM CST Monday the stage was 14.4 feet and falling. * Flood stage is 15.0 feet. * Forecast...The river is expected to fluctuate just below flood stage for the next few days. Additional ice jamming is possible, so be alert for quickly rising waters. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ SAC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 27, 2:01 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 27, 2:01 PM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 201 PM CST Thu Feb 27 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 200 PM CST Thu Feb 27 2020 Northwest flow under an upper level trough will produce lake effect snow showers across far north-central Wisconsin through Friday morning with some scattered flurries across the rest of northeast Wisconsin through the early evening hours. A dusting of snow accumulation is possible, mainly across Vilas County. Skies are expected to clear out across much of the area tonight, allowing temperatures to plummet into the single digits above zero across much of the area. The warmest temperatures will be near the lakeshore where lows could stay around 10 degrees, with temperatures near or even below zero possible across portions of central and north-central Wisconsin. The main deciding factor in temperatures tonight will be winds. If winds die off temperatures could fall further, if they stay up temperatures could be a bit warmer. Dry air will advect in late tonight and early on Friday, which should end the lake effect across far north-central Wisconsin. Temperatures on Friday will still be rather cool, rising to around 20 across north-central Wisconsin with lower to middle 20s across central and east-central Wisconsin. .LONG TERM...Friday Night Through Thursday Issued at 200 PM CST Thu Feb 27 2020 The latest ensemble means continue to indicate that a return to split flow will occur this weekend. Over the past 24 to 48 hours, the ensemble means have been showing greater separation between the northern and southern streams, which would lead to northern Wisconsin being placed in the middle. As a result, generally quiet weather is anticipated over the next week. Friday night through Saturday night...A surface ridge axis will be slowly moving east across the region on Friday night into Saturday. Lingering northwest flow could lead to a few flurries near the U.P. border on Friday evening. But backing flow with the approaching ridge axis should end any flurry activity by overnight. Temps will have a brief opportunity to tank on late Friday night with the mostly clear skies and light winds. Some mid-level clouds will likely return on Saturday as warm advection increases on the backside of the ridge axis, but cloud layers look too shallow for precip chances. Although temps will start a warming trend on Saturday, highs will remain in the low to mid 30s. Warm advection will then strengthen on Saturday night with ample high clouds leading to a mild night. Rest of the forecast...A weak cold front will slide across the region on Sunday into Sunday night. Upper level support will pass by north and south of the region, so the front is anticipated to move through dry. More substantial shortwave energy remains expected to move into the central part of the country in the Tuesday night and Wednesday time period. Northeast WI will be on the northern fringe of this system and the ensemble means continue to show that the heaviest precip will fall over the Ohio Valley. Precip chances will therefore remain low over this time. Temperatures will generally range from the mid 30s to mid 40s from Sunday through Wednesday, then cool down on Thursday. && .AVIATION...for 18Z TAF Issuance Issued at 1107 AM CST Thu Feb 27 2020 Northwesterly winds will continue to bring lake effect clouds from Lake Superior through the evening hours. Cigs will generally be on the cusp of MVFR and VFR during this period, generally ranging from 2500 to 5000 ft with the lowest clouds across north-central Wisconsin. Lake effect snow showers and flurries will continue across far north-central Wisconsin this afternoon. Skies should clear across most of the area late tonight and into Friday, with the exception of north-central Wisconsin where lake effect clouds may continue given the continued northwesterly wind direction. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Feb 27, 2:00 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 200 PM CST Thu Feb 27 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 200 PM CST Thu Feb 27 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Lake effect snow showers could produce a dusting of snow over far north-central Wisconsin tonight, making roads and sidewalks slippery. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-282000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 200 PM CST Thu Feb 27 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. Kurimski/MPC
Nearby
River Flood Warnings in Wisconsin, 2020River Flood Warnings in Michigan, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.